Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Graves disease, high pulse rate. Taking propanolol to decrease heart rate. Switch medication?

My wife has graves disease and was placed on Propanolol 20 mg three times per day to decrease her heart rate . She was taking it only two times per day and was at what she thought was normal in the 60 s and 70 s. Now it jumped to 150. Is it normal to have such wide swings in heart rate, or should she take another pill per day to regulate better? Thank you.
Asked On : Tue, 2 Oct 2012
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Dear friend, welcome to HCM!

It is definitely not normal to have wide heart rate fluctuations.
It is mostly due to her Graves' disease.
She should take the advised dosages.

Regular medicines , checkups and TFTs are necessary for good control.
For jumping heart rate, you should ensure that the TFTs are controlled well too.

Take care and please keep me informed of your progress.
Good Luck!
I hope to have answered your query satisfactorily.
Thank you!
Answered: Tue, 2 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor